Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Sudden itchy scalp, humming in ear, strong headaches after quitting smoking since a month. Normal?

I quit smoking nearly 5 weeks ago. In the past week started getting very strong headaches (never had headaches before) .... seems like other say the timeline is the first two weeks but for me it seems to be getting worse. Also prior to this got a suddenly itchy scalp .... and a hum in my right ear... but the key discomfort is the headaches which spike all over my head and has made my life miserable. Is this normal for a 5 week non-smoker
Asked On : Sun, 17 Feb 2013
Answers:  1 Views:  187
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Psychiatrist 's  Response

Hello and welcome to Healthcare Magic. Thanks for your query.

Headache is a common symtom after quitting smoking and is part of the nicotine-withdrawal syndrome. However, the withdrawal symptoms are usually prominent only during the first 1 to 2 weeks after quiting. So, persisting, severe headache is unusual after 5 weeks of quitting.

You also report other significant symptoms like humming in the ear, which need further evaluation. So, I would advise you to have a detailed check-up with your doctor in order to ascertain the cause of your symptoms.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Fri, 1 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor